MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AF03
Medical Device Problem Codes Material Puncture/Hole (1504); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed for the attachment.Evaluation determined that the foot of the attachment was broken/detached.It was also noted that the distal bearing was worn out, outer race of the bearing was missing, and the remaining inner race was corroded.This prevents the tool from being adequately supported and due to the lack of support, the rotating tool could come into contact with the base of the foot where it connects to the attachment.This also can cause an uneven load to be placed on the foot of the attachment and eventually lead to torsional fracture.No conclusion can be drawn for the tool.No evaluation was performed, as the device was discarded by the customer.Previous investigation performed under pr#(b)(4) determined that the likely causes are debris in the collet and improper insertion of the tool.The user manual contains the following warnings ¿do not use a legend attachment if any part of the attachment appears to be bent, loose, missing or damaged.Do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff." in addition, ¿insert dissecting tool into motor collet with a slight rotational motion.A tactile and audible click is observed indicating t hat the dissecting tool is fully seated.¿ the preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for app roximately 59 months with no record of factory service during this period.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cranial resection procedure, the drill bit tip broke off.It was reported that there was no patient impact.It was also reported that the broken drill bit did not go inside the patient, there was no procedure delay, and the procedure was completed using a backup device.Upon evaluation, it was noted that the foot of the attachment was broken.On follow-up, no further information can be provided regarding the tool details and it will not be returned as it has been discarded by the customer.

Brand Name
MIDAS REX LEGEND FOOTED ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key12375211
Report Number1625507-2021-00293
Device Sequence Number4633406
Product Code HBB
UDI-Device Identifier00721902481864
UDI-Public00721902481864
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF03
Device Catalogue NumberAF03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight156